Florida, 2012Heavy Rain in Florida, September 30, 2012
September 30, 2012 · NWS JAX · 4 events in 2 counties and zones
Scattered afternoon showers and storms developed over an unstable airmass along the sea breezes and outflows. A few storms produced locally heavy rainfall and weak rotation was noted in several cells.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon showers and storms developed over an unstable airmass along the sea breezes and outflows. A few storms produced locally heavy rainfall and weak rotation was noted in several cells.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 30, 1:49 PM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 30, 1:49 PM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT SUN SEP 30 2012
...STRONG THUNDERSTORMS POSSIBLE EACH AFTERNOON/EARLY EVENING
THROUGH TUESDAY...
.CURRENTLY...
AFTERNOON SURFACE ANALYSIS DEPICTS A STALLED BOUNDARY OVER CENTRAL
GEORGIA...WHICH IS IN THE PROCESS OF BECOMING A WARM FRONT. THIS
FRONT EXTENDS WESTWARD TO A SURFACE LOW PRESSURE CENTER (1003
MILLIBARS) MOVING INTO CENTRAL LOUISIANA. THE AXIS OF ATLANTIC
SURFACE RIDGING REMAINS POSITIONED ACROSS CENTRAL FLORIDA.
ALOFT...CLOSED LOWS ARE SPINNING OVER THE GREAT LAKES STATES AND
THE ARKLATEX REGION. THIS WEATHER PATTERN IS RESULTING IN
STRENGTHENING SOUTHWESTERLY WINDS ALOFT. WARM AIR ADVECTION IS
EVIDENT ACROSS THE FLORIDA PANHANDLE...WHERE SHOWERS AND
THUNDERSTORMS ARE EXPANDING IN COVERAGE DOWNSTREAM OF THE SURFACE
LOW. MULTI- LAYERED CLOUDINESS IS THICKEST OVER SOUTHEAST GEORGIA
NEAR THE WARM FRONT. A SUBSTANTIAL CUMULUS FIELD IS DEVELOPING
OVER PORTIONS OF NORTHEAST FLORIDA...WHERE BREAKS IN MORNING
CLOUDINESS HAVE ALLOWED TEMPERATURES TO RISE INTO THE UPPER 80S.
MID AND HIGH ALTITUDE CLOUDINESS ARE KEEPING TEMPERATURES IN
SOUTHEAST GEORGIA BETWEEN 80 AND 85 DEGREES. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG THE
INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA AND COASTAL PORTIONS
OF SOUTHEAST GEORGIA...WITH SOME WEAK ROTATION WAS NOTED WITHIN
THIS CONVECTION.
.THIS AFTERNOON...SHORT TERM GUIDANCE INDICATES THAT MOISTURE
WILL CONTINUE TO POOL CLOSER TO THE STALLED BOUNDARY OVER
SOUTHEAST GEORGIA. HOWEVER...THE SHORT RANGE ENSEMBLE FORECAST
(SREF) SUGGESTS THAT HIGHER INSTABILITY VALUES WILL BE LOCATED
OVER NORTH CENTRAL FLORIDA. HIGH RESOLUTION GUIDANCE DEPICTS AN
ACTIVE SEA BREEZE BOUNDARY MOVING INLAND THIS AFTERNOON. WE HAVE
LEFT LIKELY POPS IN PLACE THIS AFTERNOON THROUGH THE EARLY EVENING
HOURS FOR SOUTHEAST GEORGIA AND FOR PORTIONS OF NORTHEAST FLORIDA
ALONG AND NORTH OF INTERSTATE 10...IN ANTICIPATION OF MESOSCALE
BOUNDARY COLLISIONS INLAND THAT WILL GET STEERED TOWARDS COASTAL
AREAS BEFORE SUNSET. GIVEN LESS AVAILABLE DEEP LAYER
MOISTURE...CHANCE POPS WILL BE MAINTAINED FOR THE REMAINDER OF
NORTHEAST FLORIDA. DRIER AIR IN THE 850-600 MILLIBAR LAYER MAY
PROMOTE GUSTY SURFACE WINDS WITHIN STRONGER CONVECTION THAT
DEVELOPS.
.TONIGHT THROUGH MONDAY...RAINFALL SHOULD SHIFT OFFSHORE EARLY THIS
EVENING AS THE WARM FRONT LIFTS NORTHWARD INTO NORTH GEORGIA. ONLY
ISOLATED POPS ARE IN THE FORECAST REGION-WIDE AFTER MIDNIGHT AS
FORCING WANES. SOUTHERLY FLOW WILL RESULT IN ABOVE NORMAL
LOWS...RANGING FROM THE UPPER 60S INLAND TO THE MID 70S AT THE
COAST. THE AFOREMENTIONED SURFACE LOW WILL LIFT NORTHWARD FROM
LOUISIANA INTO CENTRAL ALABAMA ON MONDAY...WITH A TRAILING COLD
FRONT ADVANCING SLOWLY EASTWARD INTO THE WESTERN FLORIDA
PANHANDLE. MOST OF THE STRONG THUNDERSTORM ACTIVITY WILL REMAIN
WEST OF OUR AREA UNTIL THE MID TO LATE AFTERNOON HOURS...WHEN
MESOSCALE BOUNDARIES SUCH AS THE SEA BREEZE INITIATE CONVECTION.
THE GREATEST COVERAGE IS EXPECTED OVER NORTH CENTRAL AND NORTHEAST
FLORIDA...AS TROPICAL MOISTURE ADVECTS NORTHWARD IN ADVANCE OF
THE FRONTAL BOUNDARY. A FEW STRONG THUNDERSTORMS ARE ONCE AGAIN
POSSIBLE AS SOUTHWEST WINDS ALOFT REMAIN RATHER STRONG. THE STORM
PREDICTION CENTER HAS PLACED AREAS JUST WEST OF OUR COUNTY WARNING
AREA IN A SLIGHT RISK...AS DYNAMICS WILL BE PRESENT CLOSER TO THE
COLD FRONT AND SURFACE LOW. PARTLY CLOUDY SKIES WILL ALLOW
TEMPERATURES TO APPROACH 90 DEGREES...NEARLY TO THE COAST...AS
SOUTH TO SOUTHWEST WINDS DELAY SEA BREEZE DEVELOPMENT UNTIL THE
EARLY AFTERNOON HOURS.
...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...THE SURFACE LOW PRESSURE
CENTER WILL CONTINUE MOVING NORTHWARD THROUGH THE TENNESSEE AND
OHIO VALLEYS WHILE WEAKENING. THE COLD FRONT WILL THUS ONLY SLOWLY
ADVANCE EASTWARD AS ATLANTIC RIDGING KEEPS LONGWAVE ENERGY
DISPLACED TO OUR NORTH AND WEST. WE WILL LEAVE SCATTERED SHOWER
AND THUNDERSTORM CHANCES IN THE FORECAST GRIDS THROUGH
SUNSET...AND A FEW STRONG THUNDERSTORMS CANNOT BE RULED OUT AS THE
BOUNDARY CROSSES OUR REGION. INCREASED MORNING CLOUD COVER ALONG
THE FRONT WILL KEEP HIGHS IN THE 80S REGION-WIDE. WEAK SURFACE
RIDGING WILL BUILD OVER THE SOUTHEASTERN STATES IN THE WAKE OF THE
BOUNDARY...WITH DEWPOINTS IN THE UPPER 50S AND LOWER 60S ADVECTING
INTO OUR INTERIOR SOUTHEAST GEORGIA ZONES BY WEDNESDAY. LOW
TEMPERATURES IN GEORGIA AND THE SUWANNEE VALLEY WILL FALL INTO THE
LOWER 60S BY WEDNESDAY MORNING...RANGING TO NEAR 70 OVER COASTAL
NORTHEAST FLORIDA CLOSER TO THE WEAKENING BOUNDARY. WE WILL
MAINTAIN LOW-END CHANCES (30%) FOR SHOWERS FOR COASTAL LOCATIONS
SOUTH OF ST. AUGUSTINE AS THE BOUNDARY STALLS OVER CENTRAL FLORIDA
AND ONSHORE FLOW COMMENCES. HIGHS WILL GENERALLY BE NEAR OR
SLIGHTLY ABOVE EARLY OCTOBER CLIMATOLOGY BY MIDWEEK. A SIGNIFICANT
TEMPERATURE GRADIENT WILL PERSIST OVER OUR AREA ON WEDNESDAY
NIGHT...AS DRIER AIR REMAINS OVER SOUTHEAST GEORGIA AND INTERIOR
NORTHEAST FLORIDA...WHILE ONSHORE FLOW KEEPS COASTAL LOCATIONS
MUCH WARMER.
.LONG TERM (THURSDAY THROUGH SUNDAY)...
MID/UPPER LEVEL TROUGH AXIS OVER MS VALLEY TO GREAT LAKES AREA WILL
GRADUALLY FILL AND LIFT NEWD ALLOWING THE SFC FRONT OVER CENTRAL
FL TO BECOME DIFFUSE AS UPPER SUPPORT WEAKENS. ECMWF AND GFS BOTH
SUGGEST INCREASING DEEP LAYERED MOISTURE...AND THIS IN COMBINATION
WITH AN ONSHORE FLOW AND DAYTIME HEATING WILL GENERATE ISOLD TO
SCT POPS THROUGHOUT THE LONG TERM PERIOD. THE BEST RAIN CHANCES
EXPECTED IN NE FL ON THU AND FRI AS COASTAL TROUGHING DEVELOPS
BUT WILL CAP POPS AT ABOUT 40% FOR NOW WITH 20-30% ELSEWHERE.
CONFIDENCE DECREASES IN MODEL SOLUTIONS NEXT WEEKEND...AS
DEEPENING MID/UPPER LEVEL TROUGH IN THE ERN U.S. POTENTIALLY SHUNTS
MOISTURE EASTWARD INTO THE ATLC. USED MEX MOS TEMPS WITH VALUES
CLOSE TO CLIMATOLOGY.
&&
.AVIATION...TEMPO GROUPS FOR THUNDERSTORMS HAVE BEEN INCLUDED AT
JAX...CRG...VQQ AND SSI THROUGH 00Z TONIGHT. LEFT TS OUT OF GNV FOR
NOW GIVEN LOWER PROBABILITIES OF CONVECTION THERE THIS AFTN...AND
WILL INCLUDE TEMPO GROUP IF NEEDED BASED ON RADAR TRENDS. AFTER
SUNSET CONVECTION WILL GRADUALLY DECREASE IN COVERAGE WITH MID AND
HIGH CLOUDS PERSISTING OVER THE AREA TONIGHT. LOW STRATUS IS
POSSIBLE LATE TONIGHT AND INDICATED CIGS DROPPING TO SCT005 AT GNV
AND VQQ...TO SCT010 AT JAX AND CRG.
&&
.MARINE...ESE WINDS 10 TO 15 KTS WITH SEAS 3 FT OR LESS WILL PREVAIL
TONIGHT. SOUTHERLY WIND SURGE EXPECTED MON NIGHT AS FRONT APPROACHES
WITH SMALL CRAFT EXERCISE CAUTION CONDITIONS POSSIBLE OVER OUR
OFFSHORE WATERS FOR WINDS 15-20 KTS MON NIGHT INTO TUE. WINDS RELAX
MID WEEK AS HIGH PRESSURE BRIDGES THE STALLING FRONT WITH FLOW
BECOMING ONSHORE WED AFTN AND PERSISTING THROUGH FRI WITH SPEEDS
AROUND 10 KTS. THE SYNOPTIC REGIME LOOKS FAVORABLE FOR COASTAL
TROUGH DEVELOPMENT THU & FRI AND THE TROUGHING DOES DEVELOP...IT
WOULD BACK WINDS OVER THE WATERS MORE TO THE NORTH WITH HIGHER
SPEEDS.
RIP CURRENTS: LOW RISK TODAY. A MODERATE RISK MAY BE NEEDED ON
MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 89 70 86 / 50 50 40 30
SSI 74 87 74 85 / 50 50 50 40
JAX 72 90 73 87 / 40 50 40 40
SGJ 74 89 74 87 / 40 60 50 40
GNV 69 90 71 86 / 30 50 40 30
OCF 69 90 72 86 / 30 60 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
NELSON/ENYEDI/WALKER
Hazardous weather outlook, Sep 30, 3:11 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 PM EDT SUN SEP 30 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-011000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
411 PM EDT SUN SEP 30 2012
...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. THE BEST THUNDERSTORM CHANCES ARE OVER
SOUTHEAST GEORGIA AND EAST OF HIGHWAY 301 IN NORTHEAST FLORIDA DURING
THE AFTERNOON AND EARLY EVENING HOURS. AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. STORM
MOTION WILL BE TO THE NORTHEAST AROUND 15 MPH. LOCALLY HEAVY RAINFALL
WILL REDUCE VISIBILITIES.
THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER
SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
MONDAY AND TUESDAY AS A COLD FRONT APPROACHES THE AREA. ISOLATED
STRONG THUNDERSTORMS ARE POSSIBLE MAINLY IN THE AFTERNOON AND EVENING
WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ABE
In the hours before
Special weather statement, Sep 30, 2:39 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 PM EDT SUN SEP 30 2012
GAZ153-154-302015-
COASTAL GLYNN-INLAND GLYNN-
339 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...
AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES WEST OF BOYS ESTATE...MOVING NORTHEAST
AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BOYS ESTATE THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3124 8153 3127 8164 3142 8160 3142 8159
3136 8152 3135 8147 3133 8144
TIME...MOT...LOC 1939Z 211DEG 15KT 3130 8156
ENYEDISpecial weather statement, Sep 30, 2:55 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT SUN SEP 30 2012
GAZ154-166-302030-
COASTAL CAMDEN-COASTAL GLYNN-
355 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CAMDEN
AND EXTREME SOUTHEASTERN GLYNN COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 430 PM EDT...
AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF HIGH POINT...MOVING
NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND HIGH POINT THROUGH 430 PM EDT. GUSTY WINDS OF 35 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3089 8140 3088 8141 3084 8148 3091 8154
3098 8145 3096 8144 3099 8141 3100 8142
3101 8140 3089 8139
TIME...MOT...LOC 1955Z 231DEG 12KT 3089 8148
ENYEDISpecial weather statement, Sep 30, 3:14 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
414 PM EDT SUN SEP 30 2012
GAZ166-302100-
COASTAL CAMDEN-
414 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 500 PM
EDT...
AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF KINGS BAY BASE...MOVING
NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND KINGS BAY BASE AND CUMBERLAND ISLAND THROUGH 500 PM EDT.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3080 8145 3077 8145 3076 8146 3072 8155
3079 8160 3090 8147 3084 8142
TIME...MOT...LOC 2014Z 227DEG 9KT 3077 8154
ENYEDISpecial weather statement, Sep 30, 4:27 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT SUN SEP 30 2012
GAZ149-163-302215-
ATKINSON-CLINCH-
527 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS VALID UNTIL 615 PM
EDT...
AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF DU PONT TO 3 MILES SOUTH OF DU PONT...MOVING NORTHEAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT...
HOMERVILLE...ARGYLE...PEARSON AND COGDELL THROUGH 615 PM EDT. GUSTY
WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3138 8289 3121 8268 3106 8261 3091 8285
3099 8298 3118 8298 3118 8304 3119 8305
3123 8305
TIME...MOT...LOC 2127Z 230DEG 17KT 3112 8310 3095 8286
ENYEDISpecial weather statement, Sep 30, 5:38 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT SUN SEP 30 2012
FLZ025-032-033-302330-
CLAY-DUVAL-ST. JOHNS-
638 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...NORTHWESTERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT...
AT 638 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTH OF FRUIT COVE...MOVING NORTHEAST
AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SWITZERLAND...ORANGE PARK...MANDARIN...FRUIT COVE...BAYARD...UNF...
PALM VALLEY...SAWGRASS...SAN PABLO AND PONTE VEDRA BEACH THROUGH 730
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3002 8160 3017 8173 3042 8140 3040 8139
3023 8137 3018 8135 3016 8135
TIME...MOT...LOC 2238Z 233DEG 18KT 3015 8158
PETERSONSpecial weather statement, Sep 30, 5:53 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
653 PM EDT SUN SEP 30 2012
FLZ025-033-037-302345-
DUVAL-PUTNAM-ST. JOHNS-
653 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
PUTNAM...NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BAYARD...MOVING NORTHEAST AT 25 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DURBIN...
BAYARD...UNF...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK...
SAWGRASS...PALM VALLEY...SAN PABLO...JACKSONVILLE BEACH AND PONTE
VEDRA BEACH THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2976 8156 3026 8158 3039 8139 3023 8137
3013 8134 2994 8129 2986 8126
TIME...MOT...LOC 2254Z 233DEG 21KT 3017 8149
PETERSONFunnel Cloud, Duval
- When
- September 30, 6:15 PM EST
- Where
- Duval County, 1.83 mi SW of Mandeville
- Reported by
- Other Federal Agency
- Coordinates
- 30.300, -81.920
The Air Traffic Control Center at the Jacksonville International Airport reported a funnel cloud and possible touchdown about 2 to 3 miles east of Baldwin. There was no confirmation of a touchdown nor any damage reports.
Heavy Rain, Flagler
- When
- September 30, 8:50 PM EST
- Where
- Flagler County, 0.69 mi S of Flagler Beach
- Reported by
- Trained Spotter
- Coordinates
- 29.470, -81.130
A spotter reported 2.02 inches of rainfall within 45 minutes in Flagler Beach.
Heavy Rain, Flagler
- When
- September 30, 9:05 PM EST
- Where
- Flagler County, 0.69 mi S of Flagler Beach
- Reported by
- Trained Spotter
- Coordinates
- 29.470, -81.130
A spotter measured 3.07 inches of rainfall in one hour.
Heavy Rain, Flagler
- When
- September 30, 9:42 PM EST
- Where
- Flagler County, 0.69 mi S of Flagler Beach
- Reported by
- Trained Spotter
- Coordinates
- 29.470, -81.130
A spotter reported 3.89 inches of rainfall since 9:05 pm. There was also 3 to 4 inches of standing water in some places on A1A North and south of State Road 100.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Mississippi, September 30, 2012$60,000 · EF1 · 1 event
- Tornado and Damaging Wind in Mississippi, September 30, 2012$35,000 · EF1 · 2 events
- Hail and Damaging Winds in Puerto Rico, September 30, 2012$26,000 · 0.5 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 30, 201251 kt wind · 10 events
- Tornado and Hail in Nebraska, September 30, 2012EF0 · 4 events
- Flash Flood and Heavy Rain in Arizona, September 30, 20122 events
- Damaging Winds in Texas, September 30, 201252 kt wind · 2 events
- Hail in Nebraska, September 30, 20121 in hail · 2 events
- Hail in Nebraska, September 30, 20121.75 in hail · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 30, 20121 event
- Damaging Wind in Kansas, September 30, 2012$100 · 52 kt wind · 1 event
- Hail in New Mexico, September 30, 20121 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406411, 406413, 406415, 406416.